Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 149, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 30, 2013, 9:40 PM CDT for Comal County, Hays County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2013, 9:40 PM CDT (02:40 UTC)
- Expired
- Oct 30, 2013, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 40 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS54 KEWX 310240 SVREWX TXC091-209-310330- /O.NEW.KEWX.SV.W.0149.131031T0240Z-131031T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 940 PM CDT WED OCT 30 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COMAL COUNTY... CENTRAL HAYS COUNTY... * UNTIL 1030 PM CDT. * AT 932 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FISCHER... OR NEAR CANYON LAKE DAM...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WIMBERLEY...WOODCREEK AND DRIFTWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3024 9801 3007 9782 2981 9824 2995 9837 TIME...MOT...LOC 0239Z 232DEG 16KT 2993 9823 $$
1 follow-up statement
671 WWUS54 KEWX 310306 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1006 PM CDT WED OCT 30 2013 TXC091-209-310311- /O.CAN.KEWX.SV.W.0149.000000T0000Z-131031T0330Z/ HAYS TX-COMAL TX- 1006 PM CDT WED OCT 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COMAL AND CENTRAL HAYS COUNTIES IS CANCELLED... LAT...LON 3024 9801 3007 9782 2981 9824 2995 9837 TIME...MOT...LOC 0301Z 232DEG 16KT 2999 9814 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 9:22 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 30, 9:22 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 922 PM CDT WED OCT 30 2013 .UPDATE... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE TONIGHT ACROSS MOST OF SOUTH CENTRAL TEXAS...ESPECIALLY ALONG THE I-35 CORRIDOR. FINER RESOLUTION MODELS...00Z CRP SOUNDING DATA...AND BLENDED TOTAL PRECIPITATION WATER PRODUCT COUPLED WITH SURFACE OBSERVATIONS SUGGEST DEEP TROPICAL AIRMASS SPREADING ACROSS THE AREA. INGREDIENTS FOR STRONG TO SEVERE STORMS ARE STILL POSSIBLE FOR THE NEXT SEVERAL HOURS OR THROUGH ABOUT 1 AM CDT THURSDAY...TRANSITIONING INTO HEAVY RAINS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON THURSDAY FOR THE EASTERN PART OF SOUTH CENTRAL TEXAS. RAINFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS TO 5 INCHES POSSIBLE. && .PREV DISCUSSION... /ISSUED 628 PM CDT WED OCT 30 2013/ AVIATION... CURRENTLY VFR CONDITIONS ARE PREVAILING AT ALL TAF LOCATIONS. WILL CONTINUE TO SEE SCT CU AT 3K-4K BEFORE FILLING IN LATER THIS EVENING AND BECOMING MVFR BETWEEN 02Z-04Z WITH INCREASING SHOWERS AND THUNDERSTORMS. MVFR AND BORDERLINE IFR CIGS AND VSBYS ARE LIKELY WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT AHEAD OF THE FRONT IN THE WARM...MOIST AND UNSTABLE AIR MASS CURRENTLY RESIDING ACROSS THE REGION. THE UNSTABLE ENVIRONMENT AHEAD OF THE FRONT SUGGESTS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS EVENING THROUGH EARLY THURSDAY MORNING. OUTFLOWS FROM CONVECTION IN THE AREA WILL CAUSE CONVECTIVE GUSTS OF 30 TO 40 KNOTS IN OR NEAR THE STRONGEST CONVECTION. TIMING FOR STRONGEST CONVECTION MOST LIKELY DURING THE PERIOD FROM 04Z- 11Z. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST AFTER 12Z AS THE FRONTAL BOUNDARY CONTINUES TO PROGRESS EAST ACROSS THE AREA. CURRENTLY HAVE THE FROPA REACHING KDRT AROUND 13Z...AND I-35 TAF SITES DURING THE LATE MORNING HOURS 15Z-18Z. AFTER 20Z VFR CONDITIONS ARE EXPECTED WITH NW WINDS AT 10 TO 15 KNOTS. AFTER SUNSET NORTHERLY WINDS WILL DECREASE TO NEAR 5 KNOTS. PREV DISCUSSION... /ISSUED 323 PM CDT WED OCT 30 2013/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... ATMOSPHERE SETTING UP FOR POSSIBLE HEAVY RAIN EVENT OVERNIGHT WITH A THREAT OF ISOLATED SEVERE STORMS THIS EVENING. ISOLATED-SCATTERED CONVECTION TO BECOME MORE ORGANIZED THIS EVENING AND PERSISTING AS AN MCS NEAR THE I35 CORRIDOR INTO THE EARLY MORNING HOURS. AS THE DEEP UPPER TROUGH APPROACHES FROM THE WEST...DISTURBANCES AHEAD OF THE TROUGH WILL INTERACT WITH THE REMNANTS OF RAYMOND AND MODERATE LOW LEVEL INFLOW FROM THE GULF. THE COLD FRONT WILL PUSH INTO THE FAR WESTERN EDWARDS PLATEAU AND HILL COUNTRY TOWARD SUNRISE...AND TO THE I35 CORIDOOR BY LATE MORNING. A PREFRONTAL TROUGH AND COLD FRONT WILL BECOME PARALLEL WITH THE SWLY FLOW ALOFT WHICH WILL BE FAVORABLE FOR TRAINING CELLS AND NEAR THE I35 CORRIDOR. MODELS ARE ON GOOD AGREEMENT ON SHOWING A SWATH OF 1-3.5 INCH QPF AMOUNTS ORIENTED SW-NE NEAR THE I35 CORRIDOR TONIGHT. THEREFORE THE CURRENT FLASH FLOOD WATCH LOOKS FINE...AND SEE NO NEED TO MAKE ANY CHANGES. WILL KEEP MENTION OF SEVERE FOR THE EVENING HOURS AS INDICATED IN THE SWOMCD AT 1245PM. HAVE INCREASED QPF TOTALS FROM 7PM TO NOON THURSDAY TO 1-2.5 INCHES WITH HIGHEST AMOUNTS OVER WILLIAMSON INTO TRAVIS COUNTIES...AND CONTINUED MENTION OF ISOLATED 5 INCHES. SHOWERS/STORMS ENDING RAPIDLY FROM THE WEST THURSDAY MORNING AFTER SUNRISE WITH HEAVY RAIN THREAT ENDING BY NOON...EXCEPT LINGERING CONVECTION OVER THE COASTAL PLAINS EARLY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS THURSDAY AFTERNOON OVER THE WESTERN EDWARDS PLATEAU AND HILL COUNTRY DUE TO LOW HUMIDITIES AND GUSTY WINDS. OTHERWISE CLEAR AND COOLER THURSDAY NIGHT 40S HILL COUNTRY TO LOW TO MID 50S SOUTH. LONG TERM (FRIDAY THROUGH WEDNESDAY)... DRY PLEASANT WEATHER(COOL NIGHTS/MILD-WARM DAYS) INDICATED FOR FRIDAY-SATURDAY AS W-NWLY FLOW ALOFT AND SURFACE HIGH PRESSURE FRIDAY...GIVES WAY TO RIDGING ALOFT AND AT THE SURFACE SATURDAY. INCREASING CLOUDS SATURDAY NIGHT INTO SUNDAY AS THE RIDGE MOVES EAST OF TX AND SWLY FLOW ONCE AGAIN BRINGS PACIFIC MOISTURE ACROSS MEXICO IN WEST TEXAS WITH RAIN CHANCES INCREASING FROM THE WEST LATE SUNDAY AND SUNDAY NIGHT. ANOTHER WIDESPREAD...POSSIBLE HEAVY RAIN EVENT EARLY NEXT WEEK ALONG WITH A COLD FRONT LATE TUESDAY NIGHT INTO WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 81 51 82 52 / 100 40 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 72 81 45 80 47 / 100 40 - 0 0 NEW BRAUNFELS MUNI AIRPORT 72 82 47 81 48 / 100 50 - 0 0 BURNET MUNI AIRPORT 68 78 48 80 48 / 80 30 - 0 0 DEL RIO INTL AIRPORT 64 82 52 84 51 / 60 10 - 0 0 GEORGETOWN MUNI AIRPORT 70 80 47 80 47 / 90 40 - 0 0 HONDO MUNI AIRPORT 72 84 48 84 49 / 90 30 - 0 0 SAN MARCOS MUNI AIRPORT 72 80 47 80 48 / 100 40 - 0 0 LA GRANGE - FAYETTE REGIONAL 75 82 52 82 54 / 90 60 - 0 0 SAN ANTONIO INTL AIRPORT 73 83 50 84 51 / 90 40 - 0 0 STINSON MUNI AIRPORT 74 84 51 84 52 / 90 50 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS... WILLIAMSON...WILSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Oct 30, 5:18 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 PM CDT WED OCT 30 2013 TXZ171>173-183>194-202>209-217>225-228-312230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE...A COLD FRONT...AND DEEP TROPICAL MOISTURE WILL CONVERGE OVER SOUTH CENTRAL TEXAS TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN PORTIONS OF SOUTH CENTRAL TEXAS EARLY THIS EVENING... THEN BECOME MORE NUMEROUS LATE TONIGHT ALONG THE COLD FRONT. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE COUNTIES OF SOUTH CENTRAL TEXAS ALONG AND NORTHEAST OF A LINE FROM MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY. WIDESPREAD HEAVY RAINS OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS UP TO 5 INCHES. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH NOON THURSDAY WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTHEAST OF A MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING THROUGH EARLY THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 7:45 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 105 min |
| Oct 30, 8:42 PM CDT | Areal Flood Advisory | EWX | Bexar | 108 min |
| Oct 30, 8:53 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Oct 30, 9:16 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Oct 30, 9:26 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays | 3 hr |
| Oct 30, 11:35 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Oct 30, 11:36 PM CDT | Special Weather Statement | EWX | Travis | 24 min |
| Oct 31, 12:03 AM CDT | Special Weather Statement | EWX | Travis | 57 min |
| Oct 31, 12:10 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Hays, Kendall | 4 hr |
| Oct 31, 12:21 AM CDT | Special Weather Statement | EWX | Comal | 39 min |
| Oct 31, 12:27 AM CDT | River Flood Warning | EWX | Travis | 20 hr |
| Oct 31, 12:57 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis | 3 hr |
| Oct 31, 1:00 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 60 min |
| Oct 31, 1:26 AM CDT | River Flood Warning | EWX | Travis | 31 hr |
| Oct 31, 1:26 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 49 min |
| Oct 31, 1:29 AM CDT | River Flood Warning | EWX | Hays | 9 hr |
| Oct 31, 1:43 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 47 min |
| Oct 31, 2:08 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 42 hr |
| Oct 31, 2:13 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 107 min |
| Oct 31, 2:40 AM CDT | River Flood Warning | EWX | Travis | 5 hr |
| Oct 31, 3:14 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 106 min |
| Oct 31, 3:27 AM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 4 hr |
| Oct 31, 3:53 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Lee | 6 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 5 hr |
| Oct 31, 4:31 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Oct 31, 5:05 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 15 hr |
| Oct 31, 6:07 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 113 min |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop | 50 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 48 hr |
| Oct 31, 7:15 AM CDT | River Flood Warning | EWX | Fayette | 3 days |
| Oct 31, 7:28 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Oct 31, 7:58 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
| Oct 31, 9:22 AM CDT | River Flood Warning | EWX | Karnes | 10 hr |
| Oct 31, 9:28 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 2 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Oct 31, 10:04 AM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Oct 31, 10:10 AM CDT | Areal Flood Advisory | EWX | Lavaca | 110 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.